I was put on Bystolic 5mg after being on Toprol, Coreg, HCTZ, Lisinopril... none of those worked and actually made me feel terrible. Lisinopril caused an allergic reaction. All of this in a few months! I have been very discouraged already and as I wrote somewhere else on the forum, it was a little worrying when reading about
people trying for years to get medicines to work.
The Bystolic 5mg did not lower my blood pressure but did work on my heart rate. My doctor raised it to 10mg and so far, my blood pressure has been in the mid 90s-130/70s-mid 80s. I wrote about
it here to introduce myself to everyone. www.healingwell.com/community/default.aspx?f=42&m=2292973
I have had side effects, but have lost some side effects the other meds were causing. My mental clarity is good. I felt like I was in a fog with the other medicines. My fatigue is going away. I was having issues with insomnia the first week, but that is letting up. I had only one night of nightmares - which can happen with Bystolic. It was a crazy, silly dream but very vivid.
My doctor is having me do a stress test because since going up to 10mg, at times I have chest ache. No shooting pains, or any other issues when the discomfort occurs such as vision changes, shortness of breath, etc. Just a sort of ache at my breastbone or at the top of my breasts. It is not activity related. I am thinking it may be more gastronomical because I have had a more gurgly stomach, burping and gas on the 10mg.
I am actually glad we are doing the stress test. I gained about
50 pounds in the last two years and that is the cause of my HBP. I have no other health issues. Still, it will be good to have this done and know for sure that there isn't anything else.
Besides the insomnia, dream and chest ache, I do get headaches from time to time. They are much less now than the first few days I went up to 10mg. I also have pressure in my sinuses in the afternoon/early evening when my blood pressure used to be at its highest. At times it feels like a flutter since I went on BP medications. My doc says that she doesn't feel it is anything to be concerned about
right now, and this has become less intense in the last week or so. One weird effect that I had the first week on 5mg was incredible tooth sensitivity with my top teeth. It was very uncomfortable at times, and apparently other people have experienced this. It went away after a few days thankfully.
I read from others on this drug that it takes around 6 weeks to see some effects fade out. I am hoping it keeps working for me and that the effects I have become even less. Still, compared to what I have experienced on the other drugs this one is giving me the least amount of problems.
It's different for everyone.
Post Edited (shopgirl1971) : 12/23/2011 3:56:49 (GMT-7)